News:

Welcome Back to the MenWithFibro Forums
It does not matter the name, We all have the same symptoms.
We are THE ORIGINAL
"MenWithFibro"

Main Menu

Thoughts on Gabapentin?

Started by Flipw1964, January 16, 2017, 03:07:24 AM

Previous topic - Next topic

0 Members and 2 Guests are viewing this topic.

Flipw1964

I've been put on it.  Gradually increased to 1800mgs.  Doctor is considering something else for legs if this is not adequate.

denny

Up to 2400 and I think it's working,not for usual pain but internal tremors,which is just as bad.
Good luck!
I KNEW IT WAS THE ALIENS!



"FREE ME FROM EXISTANCE"
It is what it is...

ronr

Lyrica is a form of gabapentin and helps some folks more than the generic.
Times are tough when "Happy Hour" is your nap.
My mind not only wanders, sometimes it leaves completely!

foxgrove

Here's hoping that it works great for you!  :great:  Your mileage will be your own as each of us tend to react uniquely to these meds for some odd reason.  Note that it's effectiveness may change over time but take it one day at a time and see what it does for you.  A few months of trial are in order as long as you don't end up with really bad side effects.

ps... welcome to the family, brother.  Good to meet you. Feel free to throw out a little more about your journey.  :budy:
Where God leads, His hand always provides
...so keep Calm and code on....

Foxgrove

looneylane

Helped when I was on morphone but not now

Flipw1964

Could it make my symptoms worse?

Robby

Quote from: Flipw1964 on January 17, 2017, 06:57:42 AM
Could it make my symptoms worse?


I wouldn't think so, but anything is possible, except fibro making sense.
/>----------
I will put you in the trunk, and help people look for you, DON'T TEST ME.

denny

Never made it worse.
After many years of meds I find it takes months or years sometimes to be able to look back at your life to see the difference it made.
It's never made a fast notable difference like,say, morphine would.
But it has made my life better.
Just being on it is the only way to tell.
I KNEW IT WAS THE ALIENS!



"FREE ME FROM EXISTANCE"
It is what it is...

augoldminer

I found it was dosage dependent.

To little and you still hurt to much.
But to high amount and you have side affects that can make things worse.

For me its 900mg a day.
More and i get headaches.
Less and i have more pain.
Wooden Ships and Rusty Crusty Old Iron Men
USS Enhance MSO437
Sanity is for Nuts!

countryboy

I'm on 2400 and have been for 3 years now.  It works better for me an Lyrica did.   Can't afford the Lyrica as it runs over 8 times what I pay for the gabby.   And that is after insurance pays their little pittance.   ;)
IT IS BETTER TO BE CONSIDERED A FOOL, THAN TO
OPEN YOUR MOUTH AND REMOVE ALL DOUBT.   But
UNFORTUNTELY MOST PEOPLE REFUSE TO LEAVE ANY DOUBT.  -unknown-

ANY FOOL CAN CRITICIZE, CONDEM AND COMPLAIN --
AND MOST FOOLS DO.   'Benjamin Franklin'

db

Gabapentin was the first drug that really seemed to help me at all.  However, initially it seemed to make things worse.  Somehow I figured out I needed to take excess water while using it.   old-man/cane  Strange but true.

It seemed mostly to help with my irritability.  I've never had much luck with any drug except the opiates to treat the pain. 

I used it for along time until Lyrica came around.  Then went to a mix of both and finally back to just Gaba.  Now I don't need that.   :biggrin:

I attribute most of my improvement to getting acupuncture treatment for my chronic myofascial pain.   old-man/cane

It's difficult to know where the improvements came from. :yikes:  It has been a bumpy road.

So, Gaba was good for me.  I found I could easily take up to ~2700 mg/d but usually got by on less.  It was also very cheap.   :biggrin:

db

:LOL: 

SMF spam blocked by CleanTalk